Alert archive / Florida / Small Craft Advisories in 2016

Small Craft Advisory 3, NWS Tallahassee, FL

January 7, 2016

NWS Tallahassee, FL issued this small craft advisory at Jan 7, 2016, 6:53 PM EST. It took effect at Jan 7, 2016, 7:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 7, 2016, 6:53 PM EST (23:53 UTC)
In effect from
Jan 7, 2016, 7:00 PM EST
Expired
Jan 8, 2016, 7:00 AM EST
In force
12 hr
Issued by
NWS Tallahassee, FL

The text

As transmitted.

982 
WHUS72 KTAE 072353
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
653 PM EST THU JAN 7 2016

...BRIEF PERIOD OF GUSTY EASTERLY WINDS POSSIBLE THIS EVENING AND
TONIGHT OFFSHORE AND TO THE WEST OF APALACHICOLA...

GMZ750-770-775-080900-
/O.NEW.KTAE.SC.Y.0003.160108T0000Z-160108T0900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
653 PM EST THU JAN 7 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST FRIDAY. 

* WINDS: 20 TO 23 KNOTS WITH GUSTS TO 30 KNOTS POSSIBLE.

* SEAS: 5 TO 7 FEET OFFSHORE...WITH OCCASIONAL SEAS UP TO 9 FEET
  POSSIBLE WELL OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
2 follow-up statements
121 
WHUS72 KTAE 080905
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
405 AM EST FRI JAN 8 2016

GMZ750-770-081015-
/O.CAN.KTAE.SC.Y.0003.000000T0000Z-160108T0900Z/
COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM-
WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM-
405 AM EST FRI JAN 8 2016

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS CANCELLED THE
SMALL CRAFT ADVISORY FOR THE COASTAL WATERS FROM APALACHICOLA TO
DESTIN.

$$

GMZ755-081200-
/O.EXB.KTAE.SC.Y.0003.000000T0000Z-160108T1200Z/
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
405 AM EST FRI JAN 8 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST THIS MORNING...

THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST THIS MORNING. 

* WINDS: AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE.

* SEAS: 3 TO 5 FEET WITH UP TO 6 FEET POSSIBLE OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

GMZ775-081200-
/O.EXT.KTAE.SC.Y.0003.000000T0000Z-160108T1200Z/
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
405 AM EST FRI JAN 8 2016

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 7 AM EST THIS
MORNING...

* WINDS: AROUND 20 KNOTS WITH GUSTS TO 25 KNOTS POSSIBLE.

* SEAS: 3 TO 5 FEET WITH UP TO 6 FEET POSSIBLE OFFSHORE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
944 
WHUS72 KTAE 081221
MWWTAE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE TALLAHASSEE FL
721 AM EST FRI JAN 8 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

GMZ755-775-081330-
/O.EXP.KTAE.SC.Y.0003.000000T0000Z-160108T1200Z/
COASTAL WATERS FROM  OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO
20 NM-
WATERS FROM  SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM-
721 AM EST FRI JAN 8 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

SMALL CRAFT ADVISORY ARE NO LONGER OCCURRING.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before this small craft advisory went out at Jan 7, 3:17 PM EST, 3 hours 36 minutes earlier.

Area forecast discussion, Jan 7, 3:17 PM EST, 3 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TALLAHASSEE FL
317 PM EST THU JAN 7 2016

.Near Term [Through Tonight]...
Southern stream shortwave will move across the northern Gulf
overnight along with a 140kt jet streak. The will help to induce
weak cyclogenesis over the coastal waters overnight. Upper
divergence associated with the jet streak along with low/mid level
isentropic lift will push an area of rain through the tri-state
region tonight. System will be fast-moving with limited dynamics so
expect rainfall totals to be relatively light. The rain should be
exiting the eastern portion of the area by sunrise on Friday. Any
instability is expected to be confined to the coastal waters, with
no thunder expected over land.

.Short Term [Friday Through Saturday Night]...
As the weak shortwave system moves east of the region in the
morning, the region will be between systems on Friday. This will
yield a mostly cloudy day with temperatures in the upper 60s
across the area. The next storm system, which should be a little
more potent, will begin organizing Friday evening across the
Western Gulf and move quickly eastward across the region on
Saturday. Though the bulk of the energy will stay to our north,
still expect a fairly wet day on Saturday as the storm system
moves quickly through the region. Have increased PoPs into the
60-70 percent range for Saturday. Expect at least partial clearing
Saturday evening with cooler and drier air starting to arrive by
daybreak on Sunday.

.Long Term [Sunday Through Thursday]...
The longer term pattern at least through Wednesday is becoming a
little clearer. At the start of the period a broad mid level
trough will be in place across the region with surface high
pressure moving into the Southeast. The incoming airmass is not
especially cold, but will deliver another couple of days with
temperatures below normal on Sunday and Monday. On Tuesday, the
next mid level trough will drop out of the Upper Plains and
provide a reinforcing shot of cooler and drier air on Wednesday.
In fact, there's potential for a widespread freeze given the
pattern by Thursday morning.

Overall, the long term now looks to stay fairly dry with
temperatures running a few degrees below normal.

&&

.Aviation...
[Through 18Z Friday] Low cigs from this morning have burned off
for all terminals. However, lower cigs will increase again this
evening as rain moves into the region. Expect IFR conditions once
again overnight and extending into the morning hours on Friday.

&&

.Marine...
Aside from a brief increase in winds this evening ahead of an
approaching storm system, winds and seas will remain low until
Saturday. Winds will increase steadily Saturday afternoon ahead of
an approaching storm system and then shift offshore by Sunday as
high pressure builds over the Southeast. Winds should drop below
headline criteria by Monday.

&&

.Fire Weather...
Hazardous fire weather conditions are not expected over the next
several days.

&&

.Hydrology...
Area rivers continue their downward trek this afternoon with
flooding limited to the lower portions of the Choctawhatchee and
Flint Basins and in the Apalachicola River. Expect continued
improvement at each of the forecast points, with the
Choctawhatchee River at Bruce dropping out of major flood stage
later this evening.

Upcoming rainfall this evening and into Friday morning should be
less than an inch. Saturday's system may bring a little more
rainfall between 1-1.5 inches. These totals are not sufficient to
result in any notable rises on the main stem rivers. Instead,
these rains may briefly slow the rate of decline. Beyond
Saturday, a lengthy period of dry conditions should further allow
any remaining river flooding in the lower portions of the basins
to continue to improve.

&&

.Preliminary Point Temps/PoPs...

Tallahassee   54  71  56  73  52 /  70  30  10  60  30
Panama City   56  69  59  71  54 /  80  20  20  70  20
Dothan        50  66  54  69  48 /  70  20  20  60  20
Albany        50  66  53  70  49 /  70  30  10  70  30
Valdosta      54  70  56  72  52 /  70  30  10  70  30
Cross City    56  74  59  75  56 /  60  30  10  60  30
Apalachicola  57  70  60  71  56 /  70  20  20  60  30

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AL...NONE.
GM...NONE.
&&

NEAR TERM...CAMP
SHORT TERM...GODSEY
LONG TERM...GODSEY
AVIATION...CAMP
MARINE...GODSEY
FIRE WEATHER...CAMP
HYDROLOGY...GODSEY

Nearby

Small Craft Advisories in Florida, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.